Alert archive / Indiana / Frost Advisories in 2005

Frost Advisory 1, NWS Indianapolis, IN

October 25, 200539 counties in Indiana

NWS Indianapolis, IN issued this frost advisory at Oct 25, 2005, 10:11 PM EST for 39 counties in Indiana. It took effect at Oct 26, 2005, 1:00 AM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2005, 10:11 PM EST (03:11 UTC)
In effect from
Oct 26, 2005, 1:00 AM EST
Expired
Oct 26, 2005, 3:38 AM EST
In force
3 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2005-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2005-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1304 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIND 260311
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1011 PM EST TUE OCT 25 2005

...FROST ADVISORY IN EFFECT TONIGHT...

.DECREASING CLOUDS AND WEAKENING WINDS WILL ALLOW TEMPERATURES TO
DROP INTO THE LOWER TO MIDDLE 30S ACROSS PARTS OF CENTRAL INDIANA
TONIGHT. THIS WILL ALLOW AREAS OF FROST TO FORM LATER TONIGHT.

INZ021-028>031-035>049-051>057-060>065-067>072-261115-
/X.NEW.KIND.FR.Y.0001.051026T0600Z-051026T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1011 PM EST TUE OCT 25 2005

...FROST ADVISORY IN EFFECT UNTIL 8 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST WEDNESDAY. 

AIR TEMPERATURES WILL FALL INTO THE 33 TO 35 DEGREE RANGE ACROSS
MOST OF CENTRAL INDIANA TONIGHT. THIS WILL ALLOW AREAS OF FROST TO FORM.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
1 follow-up statement
000 
WWUS73 KIND 260838
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
338 AM EST WED OCT 26 2005

...FFROST ADVISORY IS CANCELLED...

INZ021-028>031-035>049-051>057-060>065-067>072-260945-
/X.CAN.KIND.FR.Y.0001.000000T0000Z-051026T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
338 AM EST WED OCT 26 2005

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
FROST ADVISORY. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 25, 9:50 PM EST, 21 minutes earlier.

Area forecast discussion, Oct 25, 9:50 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
950 PM EST TUE OCT 25 2005

.DISCUSSION UPDATED...FCST PROBLEM REMAINS FROST POTENTIAL/CLD TRENDS

LATEST SATELLITE SHOWS TWO AREAS OF STRATOCUMULUS CLDS...FIRST
ACROSS THE EAST ASSOCIATED WITH CYCLONIC LOW LEVEL FLOW IN PROXIMITY
TO THE SYNOPTIC SYSTEM ACROSS THE NE. SHARP WESTERN EDGE AND
CLEARING HAS ALLOWED TEMPS TO QUICKLY DROP INTO THE UPPER 30S FROM
FRANKFORT TO INDY THIS EVENING. MEANWHILE, ANOTHER LK ENHANCED
STRATOCUMULUS DECK HAS DEVELOPED AND APPEARS TO BE WELL CORRELATED
TO THE WOLCOTT 850MB NNW WIND/FETCH. MEANWHILE, NEXT UPPER SYSTEM IS
SPREADING MID/HIGH CLD INTO WI/IL AS IT PIVOTS SSE.

IN A NUTSHELL WILL ISSUE A FROST ADVISORY GIVEN THAT SOME SPOTS WILL
LIKELY SEE TEMPS FALL TO NEAR 32 DEGREES WITH FROST WHILE OTHERS MAY
ONLY SEE TEMPS FALL INTO THE MID 30S DUE TO LK STRATOCU. SFC OBS ARE
SHOWING NUMEROUS SITES ALREADY IN THE MID TO UPPER 30S AND
REGARDLESS OF PASSING STRATOCU...THIS SHOULD BE COLDEST NIGHT OF
YEAR FOR THE CWA WHICH IS NOTABLE DESPITE BEING PAST THE AVG FIRST
FREEZE DATE BY A WEEK OR SO.

&&

.PREVIOUS DISCUSSION...PLENTY OF CLOUDS ACROSS FA WITH TEMPS IN THE
40S AND 50S ACROSS CENTRAL INDIANA. NOREASTER STILL CAUSING A MIXED
BAG OF WEATHER ALONG THE PORTIONS OF THE EASTERN US AND EXTENDING AS
FAR WEST AS OHIO. HIGH PRESSURE ACROSS A SECTION OF THE CENTRAL US
SLOWLY TRYING TO WORK ITS WAY INTO INDIANA.

MODELS APPEAR TO BE IN DECENT AGREEMENT FOR THE MOST PART. DO NOTE A
FEW DIFFERENCES ESPECIALLY IN THE H85 TEMPS THOUGH. GFS IS A COUPLE
OF DEGREES COOLER AS COMPARED TO THE NAM. BOTH THE ECMWF AND UKMET
KEEP H85 TEMPS BELOW 0C THUS WL LEAN TOWARD COOLER GFS FOR THIS
FORECAST.

MAIN FORECAST ISSUE WL BE CHC OF FROST TONIGHT.

DETERMINING WHETHER OR NOT CENTRAL INDIANA WILL SEE ANY SIGNIFICANT
CLEARING TONIGHT WL BE A BIG CHALLENGE. TIME SECTIONS INDICATE A FEW
LOW LEVEL CLOUDS WL LINGER UNTIL AROUND 06Z. AN AREA OF HIGHER
CLOUDS ARE EXPECTED TO MOVE INTO THE CWA THEREAFTER. TIMING THE MID
CLOUDS WILL GREATLY AFFECT FROST POTENTIAL. SOUNDINGS ALSO INDICATE
A BRIEF BREAK IN THE CLOUDS AROUND 06Z WITH A RETURN OF THE MID
CLOUDS SHORTLY THEREAFTER. PLENTY OF LL MOISTURE AND LIGHT WINDS
WILL ALLOW FOR PATCHY FROST TO FORM...ESPECIALLY IN LOW LYING AREAS.
AT PRESENT...DO NOT FEEL THAT CLOUDS WL DISSIPATE ENOUGH TO ALLOW
FOR WIDESPREAD FROST...THUS NO HEADLINES WL BE MENTIONED ATTM. MET
TEMPS APPEAR COOL CONSIDERING SOME CLOUDS EXPECTED. WL LEAN CLOSER
TO THE WARMER MAV TEMPS.

CLOUDS WL LINGER ACROSS FA WED AS ANOTHER S/WV APPROACHES THE CWA.
SOUNDING SHOW BOTH CU AND HIGH CLOUDS AND THIS LOOKS REASONABLE. CU
RULE BKN CU NORTH AND SCT TO BKN SOUTH. CURRENT THOUGHTS ARE SKIES
WL BE PARTLY TO MOSTLY CLOUDS DURING THE DAY. TIME SECTIONS SHOW AN
ABUNDANCE OF MID AND HIGH CLOUDS ALONG WITH THE CU. MOS GUIDANCE
LOOKS GOOD HERE WITH CLOUDS AND H85 TEMPS STILL ON THE COLD SIDE. WL
USE BLEND.

TIME SECTIONS CONT TO SHOW LITTLE IMPROVEMENT REGARDING CLOUDINESS
ACROSS FA WED NGT. DECENT S/WV FORECAST TO MOVE ACROSS CWA OVRNGT. A
SPRINKLE OR TWO WILL ALSO BE POSSIBLE WITH S/WV. PLAN ON ADDING SLT
CHC ACROSS ERN AND CTRL AREAS TO ACCOUNT FOR THIS. CONSIDERING H85
TEMPS ARE STILL BLO 0C...THE CLOUDS SHOULD KEEP TEMPS FROM FALLING
BELOW PREVIOUS NIGHTS TEMPS. ALL IN ALL...TEMPS SHOULD BE A DEGREE
OR TWO WARMER CONSIDERING MORE CLOUDINESS IS ANTICIPATED. MAV/MET
TEMPS AGREE QUITE NICELY. WL USE BLEND.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JB
Hazardous weather outlook, Oct 25, 5:08 AM EST, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
508 AM EST TUE OCT 25 2005

INZ021-028>031-035>049-051>057-060>065-067>072-261015-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
508 AM EST TUE OCT 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)

HAINES

In the hours before

Special weather statement, Oct 25, 4:30 PM EST, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
430 PM EST TUE OCT 25 2005

INZ021-028>031-035>049-051>057-060>065-067>072-252330-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
430 PM EST TUE OCT 25 2005

...PATCHY FROST TO FORM ACROSS CENTRAL INDIANA TONIGHT...

CLEARING SKIES AND DECREASING WINDS WILL SET THE STAGE FOR
TEMPERATURES TO FALL INTO THE MIDDLE 30S TONIGHT. THIS WILL ALLOW
PATCHY FROST TO FORM...ESPECIALLY IN RURAL AREAS AWAY FROM LARGER
CITIES. AT THIS TIME WE DO NOT ANTICIPATE A FREEZE SINCE
TEMPERATURES ARE EXPECTED TO STAY IN THE 33 TO 36 DEGREE RANGE
OVERNIGHT.

Nearby

Frost Advisories in Indiana, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.